# SDR 2011FA0000143

- Difficulty date: March 2, 2011
- Submitted: March 2, 2011
- Operation: General aviation
- Aircraft: N3420U
- Make and model: Cessna 182F
- Aircraft serial: 18254820
- Aircraft time: 3,012 hours
- Engine: Cont O470R
- Engine time: 768 hours
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: CEM0007
- Part serial: 72045
- Condition: Obstructed
- Location: Zone 100
- Part time: 362 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

THE STARBOARD MUFFLER BAFFLE CONE BROKE LOOSE FROM THE MUFFLER HOUSING AND OBSTRUCTED THE EXHAUST PIPE, CREATING BACK PRESSURE IN THE EXHAUST SYSTEM WHICH CAUSED THE ENGINE TO LOSE POWER. THE SUBSEQUENT FORCED LANDING ACCIDENT SUBSTANTUALLY DAMAGED THE AIRCRAFT AND AN AUTOMOBILE ON THE GROUND. THE FIVE PEOPLE IN THE AIRCRAFT AND IN THE CAR RECEIVED ONLY MINOR INJURIES.
